Advanced Search
Article Contents
Article Contents

On the Dirichlet boundary value problem for the normalized $p$-laplacian evolution

Abstract Related Papers Cited by
  • In this paper, we study the potential theoretic aspects of the normalized $p$-Laplacian evolution, see (1.1) below. A systematic study of such equation was recently started in [1], [4] and [25]. Via the classical Perron approach, we address the question of solvability of the Cauchy-Dirichlet problem with "very weak" assumptions on the boundary of the domain. The regular boundary points for the Dirichlet problem are characterized in terms of barriers. For $p \geq 2 $, in the case of space - time cylinder $G \times (0,T)$, we show that $(x,t) \in \partial G \times (0, T]$ is a regular boundary point if and only if $x \in \partial G$ is a a regular boundary point for the p-Laplacian. This latter operator is the steady state corresponding to the evolution (1.1) below. Consequently, when $p\geq 2$ the Cauchy- Dirichlet problem for (1.1) can be solved in cylinders whose section is regular for the $p$-Laplacian. This can be thought of as an analogue of the results obtained in [17] for the standard parabolic $p$-Laplacian div$(|Du|^{p-2}Du) - u_t = 0 $.
    Mathematics Subject Classification: Primary: 35J25; Secondary: 35J70.


    \begin{equation} \\ \end{equation}
  • [1]

    A. Banerjee and N. Garofalo, Gradient bounds and monotonicity of the energy for some nonlinear singular diffusion equations, Indiana Univ. Math. J., 62 (2013), 699-736.doi: 10.1512/iumj.2013.62.4969.


    Y.-G. Chen, Y. Giga and S. Goto, Uniqueness and existence of viscosity solutions of generalized mean curvature flow equations, J. Diff. Geom., 33 (1991), 749-786.


    M. Crandall, M. Kocan and A. Swiech, $L^p$-theory for fully nonlinear uniformly parabolic equations, Comm. Partial Differential Equations, 25 (2000), 1997-2053.doi: 10.1080/03605300008821576.


    K. Does, An evolution equation involving the normalized $p$-Laplacian, Comm. Pure Appl. Anal., 10 (2011), 361-396.doi: 10.3934/cpaa.2011.10.361.


    L. Evans and R. Gariepy, Wiener's criterion for the heat equation, Arch. Rational Mech. Anal., 78 (1982), 293-314.doi: 10.1007/BF00249583.


    L. C. Evans and J. Spruck, Motions of level sets by mean curvature, Part I, J. Diff. Geom., 33 (1991), 635-681.


    E. Fabes, N. Garofalo and E. Lanconelli, Wiener's criterion for divergence form parabolic operators with $C^1$-Dini continuous coefficients, Duke Math. J., 59 (1989), 191-232.doi: 10.1215/S0012-7094-89-05906-1.


    A. Friedman, Parabolic equations of the second order, Trans. Amer. Math. Soc., 93 (1959), 509-530.


    R. Gariepy and W. P. Ziemer, A regularity condition at the boundary for solutions of quasilinear elliptic equations, Arch. Rat. Mech. Anal., 67 (1977), 25-39.


    S. Granlund, P. Lindqvist and O. Martio, Note on the PWB-method in the nonlinear case, Pacific J. Math., 125 (1986), 381-395.


    M. Gruber, Harnack inequalities for solutions of general second order parabolic equations and estimates of their Hölder constants, Math. Z., 185 (1984), 23-43.doi: 10.1007/BF01214972.


    J. Heinonen, T. Kilpelainen and O. Martio, Nonlinear Potential Theory of Degenerate Elliptic Equations, Oxford Science Publications, The Clarendon Press, Oxford University Press, New York, 1993.


    C. Imbert and L. Silvestre, Introduction to fully nonlinear parabolic equations, in An Introduction to the Kähler-Ricci Flow, Lecture Notes in Mathematics, 2086 (2013), 7-88.doi: 10.1007/978-3-319-00819-6_2.


    P. Juutinen, Decay estimates in sup norm for the solutions to a nonlinear evolution equation, Proceedings of the Royal Society of Edinburgh: Section A Mathematics, 144 (2014), 557-566.doi: 10.1017/S0308210512001163.


    P. Juutinen and B. Kawohl, On the evolution governed by the infinity Laplacian, Math. Ann., 335 (2006), 819-851.doi: 10.1007/s00208-006-0766-3.


    P. Juutinen, P. Lindqvist and J. Manfredi, On the equivalence of viscosity solutions and weak solutions for a quasilinear equation, SIAM J. Math. Anal., 33 (2001), 699-717.doi: 10.1137/S0036141000372179.


    T. Kilpelainen and P. Lindqvist, On the Dirichlet boundary value problem for a degenerate parabolic equation, SIAM J. Math. Anal., 27 (1996), 661-683.doi: 10.1137/0527036.


    T. Kilpelainen and J. Maly, The Wiener test and potential estimates for quasilinear elliptic equations, Acta Math., 172 (1994), 137-161.doi: 10.1007/BF02392793.


    N. V. Krylov and M. V. Safonov, A property of the solutions of parabolic equations with measurable coefficients, Izv. Akad. Nauk SSSR Ser. Mat., 44 (1980), 161-175 (Russian).


    O. Ladyzhenskaja and N. Uraltseva, Linear and Quasilinear Elliptic Equations, Translated from the Russian by Scripta Technica, Inc. Translation editor: Leon Ehrenpreis Academic Press, New York-London, 1968.


    O. Ladyzhenskaja, V. A. Solonnikov and N. Uraltseva, Linear and Quasilinear Equations of Parabolic Type, Translations of Mathematical Monographs, Vol. 23 American Mathematical Society, Providence, R.I. 1967.


    G. Lieberman, Second Order Parabolic Differential Equations, World Scientific Publishing Co., Inc., River Edge, NJ, 1996.doi: 10.1142/3302.


    G. M. Lieberman, Boundary regularity for solutions of degenerate elliptic equations, Nonlinear Anal., 12 (1988), 1203-1219.doi: 10.1016/0362-546X(88)90053-3.


    J. Maly and W. P. Ziemer, Fine Regularity of Solutions of Elliptic Partial Differential Equations, Mathematical Surveys and Monographs, American Mathematical Society, Providence, RI, 51 (1997), xiv+291 pp. ISBN: 0-8218-0335-2.doi: 10.1090/surv/051.


    J. J. Manfredi, M. Parviainen and J. D. Rossi, An asymptotic mean value characterization for a class of nonlinear parabolic equations related to tug-of-war games, SIAM J. Math Anal., 42 (2010), 2058-2081.doi: 10.1137/100782073.


    V. G. Mazya, The continuity at a boundary point of the solutions of quasi-linear elliptic equations, Vestnik Leningrad. Univ., 25 (1970), 42-55.


    K. Miller, Barriers on cones for uniformly elliptic operators, Ann. Mat. Pura Appl., 76 (1967), 93-105.


    M. Ohnuma and K. Sato, Singular degenerate parabolic equations with applications, Comm. Partial Differential Equations, 22 (1997), 381-441.doi: 10.1080/03605309708821268.


    O. Perron, Die Stabilittsfrage bei Differentialgleichungen, Math. Z., 32 (1930), 703-728.doi: 10.1007/BF01194662.


    J. Serrin, Local behavior of solutions of quasi-linear equations, Acta Math., 111 (1964), 247-302.


    I. Skrypnik, On the Wiener criterion for quasilinear degenerate parabolic equations, Dokl. Akad. Nauk, 398 (2004), 458-461.


    W. Sternberg, Über die Gleichung der Wärmeleitung, Math. Ann., 101 (1929), 394-398.doi: 10.1007/BF01454850.


    P. Tolksdorf, Regularity for a more general class of quasilinear elliptic equations, J. Differential Equations, 51 (1984), 126-150.doi: 10.1016/0022-0396(84)90105-0.


    G. Verchota, Layer potentials and regularity for the Dirichlet problem for Laplace's equation in Lipschitz domains, J. Funct. Anal., 59 (1984), 572-611.doi: 10.1016/0022-1236(84)90066-1.


    L. Wang, On the regularity theory of fully nonlinear parabolic equations: I, Comm. Pure Appl. Math., 45 (1992), 27-76.doi: 10.1002/cpa.3160450103.

  • 加载中

Article Metrics

HTML views() PDF downloads(724) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint